Alert archive / Puerto Rico / Flash Flood Warnings in 2017
Flash Flood Warning 160, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 16, 2017, 12:22 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2017, 12:22 PM CDT (17:22 UTC)
- Expired
- Oct 16, 2017, 7:15 PM CDT
- In force
- 7 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
000
WGCA52 TJSJ 161722
FFWSJU
PRC015-057-095-109-151-162015-
/O.NEW.TJSJ.FF.W.0160.171016T1722Z-171016T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
122 PM AST MON OCT 16 2017
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Arroyo Municipality in Puerto Rico...
Guayama Municipality in Puerto Rico...
Yabucoa Municipality in Puerto Rico...
Maunabo Municipality in Puerto Rico...
Patillas Municipality in Puerto Rico...
* Until 415 PM AST
* At 121 PM AST, satellite estimates indicated heavy rain across the
warned area. More than two inches of rain have already fallen in
some locations. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Guayama, Arroyo, Maunabo, Yabucoa, Patillas, Emajagua, Corazon,
Jobos, Palmas, Playita, Olimpo, Martorell, Buena Vista, Candelero
Arriba, Yaurel, Palo Seco, Rosa Sanchez, Comunas, Lamboglia and El
Negro.
Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation and
other loose materials.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1792 6622 1795 6621 1795 6618 1796 6621
1801 6620 1805 6617 1804 6613 1810 6613
1811 6605 1808 6601 1809 6593 1813 6590
1812 6585 1807 6580 1805 6584 1801 6583
1797 6592 1798 6602 1795 6605 1797 6608
$$
CAM1 follow-up statement
385
WGCA52 TJSJ 162006
FFWSJU
PRC015-057-095-109-151-170015-
/O.EXT.TJSJ.FF.W.0160.000000T0000Z-171017T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
406 PM AST MON OCT 16 2017
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
Arroyo Municipality in Puerto Rico...
Guayama Municipality in Puerto Rico...
Yabucoa Municipality in Puerto Rico...
Maunabo Municipality in Puerto Rico...
Patillas Municipality in Puerto Rico...
* Until 815 PM AST
* At 404 PM AST, satellite estimates and river gauges indicate heavy
rain across the warned area due to thunderstorms that will cause
urban and small stream flooding as well as water accumulation
along roadways and low lying areas. Rio Guayanes is out of its
banks. Also, other rivers across these areas are currently running
high.
Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation and
other loose materials.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1792 6622 1795 6621 1795 6618 1796 6621
1801 6620 1805 6617 1804 6613 1810 6613
1811 6605 1808 6601 1809 6593 1813 6590
1812 6585 1807 6580 1805 6584 1801 6583
1797 6592 1798 6602 1795 6605 1797 6608
$$
ACOTTOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 3:49 AM CDT, 8 hours 33 minutes earlier.
Area forecast discussion, Oct 16, 3:49 AM CDT, 8 hours 33 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
449 AM AST Mon Oct 16 2017
.Synopsis...
The first pulse of moisture with the tropical wave has moved
north of Hispaniola. A second will cross through today bringing
another round of showers and thunderstorms. Moisture and
instability will continue through Wednesday, taper off on Thursday
and reach a minimum on Saturday.
&&
.SHORT TERM...Today through Wednesday...
The plume of moisture that brought flooding on Sunday will
continue in southeast flow between high pressure over the eastern
Atlantic Ocean and the low pressure in the southern Caribbean.
Although high pressure will dominate the pattern aloft, flow is
light and generally divergent so that upper levels will support
continued convection. Most of the models support convection on
both the southeast coast and slopes of Puerto Rico and the
northwest section, as is typical in southeast flow. This pattern
is also expected to affect the upstream islands as well with some
scattered showers and thunderstorms. Conditions remain favorable
for convection Tuesday and Wednesday afternoons, with the Galvez-
Davison Index reporting even more favorable values Tuesday and
then Wednesday, mainly over the eastern two thirds of the island.
The southeast flow and very deep continuous moisture favors
flooding and mudslides today through Wednesday over much of Puerto
Rico with a focus on the southeastern third of the island. A
Flash Flood Watch is in effect for Puerto Rico today through
Wednesday evening.
.LONG TERM...Thursday through Monday...
The ECMWF and the GFS disagree on the exact timing of the arrival
of the drier air either Wednesday night or early Thursday evening
respectively, but do agree that it will be strong and dramatic.
Moisture will end no sooner than Wednesday night, but it is safe
to say that some convection will continue in lingering moisture on
Thursday in any case. Although widespread flooding is not
expected Thursday, local urban and small stream flooding cannot be
ruled out and the effects and danger will be enhanced by the
previous 3 days of heavy rains across the island. Friday will be a
transition to drier weather.
Precipitable water in the GFS drops to as little as 0.88 inches
on Saturday afternoon and this should be enough to generate only
isolated thunderstorms. Then the base of a 10 thousand foot band
of relative humidity of less than 10 percent is forecast to begin
just below the 700 mb level that should eliminate all but the most
robust convective parcels. Showers would also be short-lived.
Also northwest flow with anti-cyclonic curvature will persist
Friday through Sunday to enhance subsidence and often convergent
flow. The GFS does bring in several shots of divergence however
and therefore cannot rule out local thunderstorms in the west
during the afternoons and scattered light showers on the east
coast during the mornings. This point is confirmed by 850 mb
moisture above 80 percent over the weekend and into next week, in
spite of the weak moisture at 700 mb during the period.
&&
.AVIATION...
Broken to overcast conditions will continue, although cigs will
generally be above FL090. Mtns will continue to be obscured. Aft
16/15Z SHRA/TSRA will dvlp, first along the slopes of SE PR and
then over the Cordillera Central and NW interior. Areas of
MVFR/IFR CIGS/VSBYS are likely in SHRA/TSRA. Tops may exceed 50
kft. Flow SE 15-30 kt SFC-FL100 bcmg westerly 5-20 kt abv FL310.
&&
.MARINE...
Marine conditions will improve slightly, but southeast flow will
keep the Atlantic and Caribbean waters rough and choppy. Small
craft advisory conditions will continue in parts of these waters
and the Anegada passage today and Tuesday and could return on
Thursday or Friday when winds increase again.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 87 81 89 81 / 50 40 40 40
STT 84 83 84 82 / 40 40 30 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flash Flood Watch from 8 AM AST this morning through Wednesday
evening for Central Interior-Culebra-Eastern Interior-
Mayaguez and Vicinity-North Central-Northeast-Northwest-
Ponce and Vicinity-San Juan and Vicinity-Southeast-
Southwest-Vieques-Western Interior.
VI...Small Craft Advisory until 6 PM AST this evening for
St.Thomas...St. John...and Adjacent Islands.
AM...Flash Flood Watch from 8 AM AST this morning through Wednesday
evening for Coastal Waters OF Southwestern Puerto Rico out
10 NM-Coastal Waters of Southern Puerto Rico out 10 NM.
Small Craft Advisory until 6 PM AST Tuesday for Caribbean Waters
of Puerto Rico from 10 NM to 17N-Mona Passage Southward to
17N.
Small Craft Advisory until 6 PM AST this evening for Coastal
Waters of Southern USVI Vieques and Eastern Puerto Rico out
10 NM.
Small Craft Advisory until 2 AM AST Wednesday for Anegada
Passage Southward to 17N-Atlantic Waters of Puerto Rico and
USVI from 10 NM to 19.5N.
&&
SHORT TERM...99
LONG TERM....99Hazardous weather outlook, Oct 16, 5:11 AM CDT, 7 hours 11 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 555 AM AST lunes 16 de octubre de 2017 AMZ710>745-PRZ001>013-171000- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 555 AM AST lunes 16 de octubre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y Esta Noche .Tronadas...Existe la posibilidad de tronadas con fuertes lluvias y vientos en rafagas breves esta tarde a traves de sectores de sureste y noroeste de PR. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de rios y crecidas rapidas en los rios mayores. .Vientos...Se esperan vientos sostenidos en exceso de 20 mph a traves de la mayor parte de las aguas locales. .Oleaje...Se espera oleaje picado de hasta 8 pies a traves de las aguas mar afuera del Atlantico y Caribe. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas a traves de las playas de PR al igual que Vieques y Culebra. .Dias Dos a Siete...martes a domingo Condiciones muy humedas continuaran hasta el miercoles con posibilidad de tronadas en las tardes. El riesgo de corrientes marinas aumentara el jueves y viernes. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones, deslizamientos y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-171000- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 555 AM AST lunes 16 de octubre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y Esta Noche .Tronadas...Existe leve posibilidad de tronadas con lluvias fuertes y vientos en rafagas breves esta tarde a traves de sectores de las islas. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones aisladas. .Vientos...Vientos sostenidos en exceso de 20 MPH son posibles a traves de porciones del norte de las Islas Virgenes Americanas y el pasaje de Anegada. .Oleaje...Se espera oleaje picado hasta 8 pies a traves de las aguas locales y el Pasaje de Anegada. .Corrientes marinas...Existe un riesgo alto de corriente marinas para las playas en Santa Cruz. .Calor...Vientos del sureste resultaran en indices de calor de 102 grados Fahrenheit en el interior de Santa Cruz. .Dias Dos a Siete...martes a domingo Condiciones atmosfericas mas humedas de lo usual continuaran hasta el miercoles con tronadas posibles en las tardes. El riesgo de corrientes marinas persistiran hasta por lo menos el viernes. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones, deslizamientos y corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 7:25 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 15, 7:34 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 15, 7:43 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 15, 7:50 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 15, 8:25 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 15, 8:58 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Oct 15, 9:00 PM CDT | Special Weather Statement | JSJ | 2 hr | |
| Oct 15, 9:03 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 15, 9:17 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 15, 10:13 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Oct 15, 10:21 PM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Oct 16, 12:15 AM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Oct 16, 3:48 AM CDT | Flash Flood Watch | JSJ | 63 hr | |
| Oct 16, 6:33 AM CDT | Areal Flood Warning | JSJ | 117 min | |
| Oct 16, 7:01 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 16, 7:53 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 16, 8:35 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 16, 9:09 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 16, 9:41 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 16, 9:45 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 16, 10:04 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 16, 10:12 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 16, 10:23 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 16, 10:26 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Oct 16, 10:50 AM CDT | Areal Flood Advisory | JSJ | 10 hr | |
| Oct 16, 11:06 AM CDT | Flash Flood Warning | JSJ | 10 hr | |
| Oct 16, 11:19 AM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Oct 16, 11:30 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Oct 16, 11:31 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 16, 11:50 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Oct 16, 11:54 AM CDT | Areal Flood Advisory | JSJ | 9 hr | |
| Oct 16, 12:05 PM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Oct 16, 12:15 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 16, 1:01 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 16, 1:15 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 16, 1:24 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 16, 1:58 PM CDT | Special Marine Warning | JSJ | 62 min | |
| Oct 16, 3:12 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Oct 16, 3:54 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Oct 16, 4:28 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Oct 16, 6:57 PM CDT | Flash Flood Warning | JSJ | 5 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.